Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Could I take ipill after having unprotected sex to avoid pregnancy?

DOCTOR OF THE MONTH - Mar 2016
Mar 2016
User rating for this question
Very Good
Answered by

OBGYN
Practicing since : 2011
Answered : 4046 Questions
Question
My period started on 20 of this month and ended on 23 rd,I had unprotected sex on 26,what are my chances of getting pregnant and if I should take I pill now
Posted Tue, 17 Dec 2013 in Pregnancy
 
 
Answered by Dr. S Patra 25 minutes later
Brief Answer: DETAILS ARE GIVEN BELOW. Detailed Answer: Hello, Thanks for writing to us. Followings are my comments: 1) First, you should know that first 5 days after period over is extremely safe if your previous cycle was regular with 28 to 30 days duration. In such case, your chance of pregnancy is extremely rare and you DON'T need to take I-pill. 2) Second, if your previous cycle was irregular with shorter duration (within 21 to 25 days), then chance of pregnancy is there. In that case, you must TAKE I-pill to avoid unwanted pregnancy. Taking I-pill within 24 to 48 hrs gives more than 85% protection and around 58% within 48 to 72 hrs. Hope, above information is helpful to you for understanding. If you don't have any other query, you can close the discussion. Wish your good health and take care yourself. Regards, Dr Soumen For future query, you can directly approach me through WWW.WWWW.WW
Above answer was peer-reviewed by
 
Follow-up: Could I take ipill after having unprotected sex to avoid pregnancy? 8 minutes later
Are therr any side effects of I pill.
 
 
Answered by Dr. S Patra 9 minutes later
Brief Answer: I-PILL HAS SOME TOLERABLE SIDE EFFECTS. Detailed Answer: Hello, Thanks for follow up query. I-Pill has some side effects which are quite tolerable like nausea, vomiting, breast tenderness, abdominal cramp, mild spotting, headache etc. However, it varies from woman to woman. If you take I-pill (emergency contraceptive pill), you will get withdrawal bleeding (similar to period) within 5 to 7 days. However, next cycle may be delayed for 1 to 2 weeks due to hormonal imbalance and stress. You must undergo one home pregnancy test if your next period is delayed more than 1 week to clear doubts. Hope, it helps for you. Kindly, close the discussion if I have answered the question. Good luck. All the best. Regards, Dr Soumen
Above answer was peer-reviewed by
 
Follow-up: Could I take ipill after having unprotected sex to avoid pregnancy? 20 minutes later
Is it sure that I will get bleeding after 5 7 days and my next periods ill be irregular
 
 
Answered by Dr. S Patra 7 minutes later
Brief Answer: MOST WOMEN GET WITHDRWAL BLEEDING. Detailed Answer: Hello, Thanks for response. Most women get withdrawal bleeding within 5 to 7 days (max 10 days) following taking the I-pill. It is normal and physiological thing. Therefore, you can expect this bleeding. It is also seen that next cycle will be delayed for 1 to 2 weeks from due date due to hormonal imbalance. Last thing, I suggest that if you had previous REGULAR cycle, then you are quite safe and DON'T need to take I-PILL. Otherwise, you must take the Pill. Hope, I have guided you properly. Kindly, close the discussion. All the best. Regards, Dr Soumen
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor